MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE
Catalog Number CAT8STR85
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Device Handling Problem (3265)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital technologist inadvertently kinked an indigo system aspiration catheter 8 (cat8) while removing it from the packaging on the back table.The kinking of the cat8 occurred prior to use and therefore, the cat8 was not used in the procedure.The procedure was completed using a new cat8.
 
Additional Manufacturer Narrative
Correction to section: indigo system cat8 aspiration catheter.

Brand Name
INDIGO SYSTEM CAT8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7491797
Report Number3005168196-2018-00940
Device Sequence Number19210717
Product Code DXE
UDI-Device Identifier00814548016269
UDI-Public00814548016269
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2020
Device Catalogue NumberCAT8STR85
Device Lot NumberF78013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1